MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN ENDO PEANUT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

COVIDIEN LP LLC NORTH HAVEN ENDO PEANUT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 173019
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Codes Tissue Damage (2104); Injury (2348); Radiation Exposure, Unintended (3164)
Date of Event 02/14/2017
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter during a laparoscopic hernia procedure, the end of the peanut fell into the patient cavity.X ray was performed to locate and retrieve the component.There was tissue damage as a result of this problem.The tubes were damaged and required suture repair.The damage was not permanent.Surgical times was extended by 90 minutes.Current patient status is alive with injury.There was no unanticipated tissue loss.There was no blood loss of 500cc or more.There was no extension of incision due to the product problem.
 
Additional Manufacturer Narrative
Post market vigilance (pmv) led an evaluation of three devices.The event report alleges the product was used in a surgical procedure.The cotton tip was detached from device one with no evidence of adhesive.The root cause of the observed condition was determined to be a result of an inadequate amount of adhesive on the device; this was identified as a quality issue with a component obtained from a third party supplier and a product enhancement has been initiated to track this failure mode and/ complaint mode.Based on the evidence available the reported condition was confirmed.The file will be closed as an assembly error.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO PEANUT
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key6404202
Report Number1219930-2017-05081
Device Sequence Number10991338
Product Code GCJ
UDI-Device Identifier20884523000761
UDI-Public20884523000761
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K931962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model Number173019
Device Catalogue Number173019
Device Lot NumberM6F01X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2017
Initial Date Received by Manufacturer 02/14/2017
Supplement Date Received by Manufacturer07/24/2017
07/24/2017
Initial Report FDA Received Date03/14/2017
Supplement Report FDA Received Date08/22/2017
09/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR